# SDR 7RKR2024043001

- Difficulty date: April 29, 2024
- Submitted: May 1, 2024
- Operation: General aviation
- Aircraft: N1274G
- Make and model: Cessna 310R
- Aircraft serial: 310R0001
- Aircraft time: 6,588 hours
- Engine: Cont IO520MB
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 08525971
- Condition: Separated
- Location: Zone 500
- Part time: 2,000 hours
- Component: Lh Engine, Cont, IO520MB
- Component part number: NA
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING VISUAL INSPECTION PRIOR TO MAINTENANCE RH MUFFLER OF LH ENGINE WAS FOUND TO BE COMPLETELY SEPARATED FROM FORWARD PIVOT ADAPTER TUBE AT TUBE-TO-MUFFLER WELD.    THE WELD HAD FAILED THE COMPLETE CIRCUMFERENCE OF THE MUFFLER-TUBE JOINT.   THERE WAS EVIDENCE OF HEAT DAMAGE IN THE IMMEDIATE AREA INCLUDING THE INBOARD COWLING DOOR, LOCAL WIRING AND PAINT.   THE ENGINE AND EXHAUST HAD BEEN OVERHAULED AND INSTALLED 9.1 HRS PRIOR TO FINDING THE DAMAGE.    UPON INSPECTION OF THE WELD SEAM AND SURROUNDING AREA NO OBVIOUS DISCREPANCIES OR SOURCE DAMAGE WERE NOTED.   POSSIBLE CAUSES ARE FAULTY WELD OR OVER-COMPRESSION OF PIVOT JOINT HALVES DURING INSTALLATION, PREVENTING ADEQUATE MOVEMENT DURING ENGINE OPERATION.
